Skip to Content
Home > Patients & Visitors > DAISY Award Nomination > Medicines That Can Cause Blisters
View Additional Content In This Section
Many prescription and nonprescription medicines, including
some that you put directly on the skin, may cause blisters. A few examples
If the blisters are only mildly annoying and other symptoms
are not present, stopping the use of the medicine or ointment may be all that
is needed. Call your doctor. He or she may be able to prescribe another
medicine for you.
Blisters that occur with other signs of illness
(such as fever, chills, nausea, vomiting, or diarrhea), may mean a more serious
problem, such as
Stevens-Johnson syndrome. Talk with your doctor if a
medicine may have caused blisters and you have other signs of illness.
If you think your blisters may be caused by a medicine:
ByHealthwise StaffPrimary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency MedicineSpecialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine
Current as ofNovember 14, 2014
Current as of:
November 14, 2014
William H. Blahd, Jr., MD, FACEP - Emergency Medicine & H. Michael O'Connor, MD - Emergency Medicine
To learn more about Healthwise, visit Healthwise.org.
© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.